MAUDE Adverse Event Report: SYNTHES MONUMENT 12.0MM CANNULATED DRILL BIT LARGE QC/190MM; BIT, DRILL

SYNTHES MONUMENT 12.0MM CANNULATED DRILL BIT LARGE QC/190MM; BIT, DRILL
Catalog Number 03.010.036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A device history record (dhr) review was performed on part # 03.010.036, lot # 38309: dhr review for part #03.010.036, lot #38309 could not be done because lot# is not available in docusphere.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, during an unknown surgery, while a surgeon was attempting to open the proximal tibia with the 12mm opening reamer; the 12mm cannulated drill bit broke where it was attached to the jacob's chuck.The broken piece was retrieved from the jacob's chuck and the surgeon used the 12mm awl to continue opening the proximal tibia.The surgery was delayed 10 minutes so the staff could find an alternative device to complete the surgery.The surgery was successfully completed with no additional medical intervention required.The broken drill bit will not be returned for investigation.Concomitant device reported: jacob's chuck (part # unknown, lot # unknown, quantity 1).This is report 1 of 1 for complaint (b)(4).

Brand Name
12.0MM CANNULATED DRILL BIT LARGE QC/190MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6425519
Report Number1719045-2017-10250
Device Sequence Number310699
Product Code HTW
UDI-Device Identifier10886982067098
UDI-Public(01)10886982067098(10)38309
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.036
Device Lot Number38309
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2017
Initial Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JACOB'S CHUCK (PART AND LOT # UNKNOWN, QTY 1)